MAUDE Adverse Event Report: ARGON MEDICAL DEVICES, INC. GUIDEWIRE; CARDIAC/PERIPHERAL VASCULAR GUIDEWIRE, SINGLE-USE

ARGON MEDICAL DEVICES, INC. GUIDEWIRE; CARDIAC/PERIPHERAL VASCULAR GUIDEWIRE, SINGLE-USE
Model Number 395613
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G4: pma/510(k): premarket submission number not available/not released.Zoll has not received the guidewire in complaint for investigation.A follow-up report will be submitted if and when the product is returned, and an investigation has been completed.
 
Event or Problem Description
The customer reported an issue with advancing the quattro catheter (lot # 200089) and retracting the guidewire during catheter insertion into a patient's femoral vein.The guidewire became stuck and could not be removed, so both the catheter and guidewire were taken out together without any surgical intervention or issues.A new guidewire was used to insert a replacement catheter at the same insertion site.This incident occurred in the past and was not reported to zoll at the time.Unfortunately, the attending physician no longer recalls which patient it was, only that the patient had died from another cause.The customer suspects that there was a tighter bend in the vessel, which made it somewhat more difficult to advance the catheter and remove the guidewire.No patient injury related to the zoll device was reported.
 
Event or Problem Description
The customer reported an issue with advancing the quattro catheter (lot # 198225) and retracting the guidewire during catheter insertion into a patient's femoral vein.The guidewire became stuck and could not be removed, so both the catheter and guidewire were taken out together without any surgical intervention or issues.A new guidewire was used to insert a replacement catheter at the same insertion site.This incident occurred in the past and was not reported to zoll at the time.Unfortunately, the attending physician no longer recalls which patient it was, only that the patient had died from another cause.The customer suspects that there was a tighter bend in the vessel, which made it somewhat more difficult to advance the catheter and remove the guidewire.No patient injury related to the zoll device was reported.
 
Additional Manufacturer Narrative
Section b5 was corrected with the updated lot number.Sections d2, d9, and h4 were updated.The reported complaint of an issue with retracting the guidewire was confirmed.The guidewire was returned stuck inside the catheter and was completely damaged, with several kinks and bends observed along its length.The probable root cause could be related to the insertion or removal process of the guidewire.During the visual inspection of the returned guidewire, it was found stuck inside the catheter and could not be removed from the proximal end of the distal luer port.To remove the guidewire, it had to be pulled out from the catheter tip.The guidewire was completely damaged, with kinks and bends located at 10 inches, 8 inches from the j hook, and at the distal end of the j hook.Further testing could not be performed due to the condition in which the guidewire was received.Historical complaints were reviewed for investigation result related to the reported complaint, and there was no previous history of complaints reported for the guidewire with lot number 198225.

Brand Name
GUIDEWIRE
Common Device Name
CARDIAC/PERIPHERAL VASCULAR GUIDEWIRE, SINGLE-USE
Manufacturer (Section D)
ARGON MEDICAL DEVICES, INC.
7800 dallas pkwy
ste. 200
plano TX 75024
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key21044636
Report Number3010617000-2024-01043
Device Sequence Number8654429
Product Code DQX
UDI-Device Identifier00886333211753
UDI-Public00886333211753
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2026
Device Model Number395613
Device Catalogue Number395613
Device Lot Number198225
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer01/21/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown